Alert archive / California / Small Craft Advisories in 2013

Small Craft Advisory 61, NWS Eureka, CA

July 29, 2013

NWS Eureka, CA issued this small craft advisory at Jul 29, 2013, 8:56 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 29, 2013, 8:56 AM PDT (15:56 UTC)
Expired
Jul 29, 2013, 2:47 PM PDT
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

118 
WHUS76 KEKA 291556
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
856 AM PDT MON JUL 29 2013

PZZ470-475-292200-
/O.CAN.KEKA.GL.W.0022.000000T0000Z-130729T1600Z/
/O.NEW.KEKA.SC.Y.0061.130729T1556Z-130729T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
856 AM PDT MON JUL 29 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM THIS AFTERNOON. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS...N 15 TO 25 KT TODAY WITH A BRIEF PULSE OF WINDS IN THE
  LATE AFTERNOON AND EARLY EVENING. OTHERWISE...WINDS WILL BE ON
  THE DOWNWARD TREND INTO WEDNESDAY.

* WAVES...STEEP LOCAL WAVES WILL REMAIN ELEVATED THROUGH MIDDAY
  THEN BEGIN TO COME DOWN QUICKLY. SMALL CRAFT ADVISORY CONDITIONS
  WILL PERSIST INTO AFTERNOON BEFORE CONDITIONS FALL OFF QUICKLY.
  WAVE HEIGHTS WILL BUILD AGAIN LATE IN THE WEEK AND INTO THE
  WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-455-291700-
/O.CAN.KEKA.SC.Y.0060.000000T0000Z-130729T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
856 AM PDT MON JUL 29 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS HAVE COME DOWN SHARPLY OVERNIGHT AND SEAS ARE FOLLOWING.
WHILE A FEW POCKETS OF STEEP SEAS REMAIN THIS MORNING...OVERALL
WAVE HEIGHTS WILL COME DOWN QUICKLY BY THE AFTERNOON.

$$


HTTP://WWW.WEATHER.GOV/EUREKA
1 follow-up statement
512 
WHUS76 KEKA 292147
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
247 PM PDT MON JUL 29 2013

PZZ470-475-292300-
/O.CAN.KEKA.SC.Y.0061.000000T0000Z-130729T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
247 PM PDT MON JUL 29 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

CONDITIONS HAVE DIMINISHED SIGNIFICANTLY TODAY. HIGHEST SEAS
REMAIN IN THE WAKE OF CAPE MENDOCINO...BUT WILL FALL OFF QUICKLY
THIS EVENING. EXPECT LIGHT TO MODERATE WINDS AND LOW SEAS FOR THE
NEXT COUPLE OF DAYS.

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 29, 4:08 AM PDT, 4 hours 48 minutes earlier.

Area forecast discussion, Jul 29, 4:08 AM PDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
408 AM PDT MON JUL 29 2013

.SYNOPSIS...AREAS OF SMOKE WILL PERSIST THROUGH MONDAY AS PREVAILING
FLOW CONTINUES TO TRANSPORT SMOKE FROM WILDFIRES IN SW OREGON
ACROSS NW CALIFORNIA. AN APPROACHING UPPER LEVEL TROUGH WILL PROVIDE
A COOLING TREND ACROSS THE INTERIOR WITH MORE PERSISTENT COASTAL
CLOUDS AS THE MARINE LAYER DEEPENS THROUGH MID WEEK.

&&

.DISCUSSION...AS OF 10Z...SATELLITE IMAGERY SHOWED LOW CLOUDS ALONG
THE MENDOCINO COAST AND IN AND AROUND THE HUMBOLDT BAY/EEL RIVER
VALLEY REGION. STRATUS WAS GRADUALLY MOVING NORTH ALONG THE
REDWOOD COAST...AND INTO THE RUSSIAN RIVER VALLEY APPROACHING UKIAH
FROM THE SOUTH. AREAS OF SMOKE LOOK TO PERSIST ACROSS NORTHWEST
CALIFORNIA AT LEAST THROUGH MONDAY...AS PREVAILING FLOW TRANSPORTS
SMOKE FROM WILDFIRES LOCATED IN SOUTHWEST OREGON. VISIBILITIES
DOWN TO 5 MILES WERE OBSERVED AT KCEC AND KACV ON SUNDAY DUE TO
THE SMOKE AND HAZE AND EXPECT MONDAY WILL BE SIMILAR. AN UPPER
LEVEL TROUGH APPROACHING THE WEST COAST SHOULD PROVIDE ENOUGH LOW
LEVEL MIXING TO HELP IMPROVE THE SMOKEY CONDITIONS BY TUESDAY.
SUBSEQUENTLY...THE APPROACHING UPPER LEVEL TROUGH WILL ALSO DEEPEN
THE MARINE LAYER CAUSING COASTAL CLOUDS TO PENETRATE FURTHER
INLAND AND TO BECOME MORE PERSISTENT...WITH COASTAL AREAS SEEING
LESS CLEARING DURING THE AFTERNOONS THIS WEEK. MODELS CONTINUE TO
HINT AT SOME DRIZZLE ALONG THE COAST THROUGH WEDNESDAY DUE TO
FORCING ASSOCIATED WITH THE UPPER LEVEL TROUGH...AND HAVE LEFT THE
POPS ALONG THE COAST GENERALLY THE SAME.

AS THE UPPER LEVEL TROUGH MOVES INLAND...MODELS INDICATE ENOUGH
INSTABILITY ON THURSDAY AFTERNOON OVER THE SISKIYOU MOUNTAINS THAT
A SLIGHT CHANCE OF THUNDERSTORMS WAS ADDED. OTHERWISE...FAIR
CONDITIONS ARE EXPECTED ACROSS THE INTERIOR THROUGH THE WEEK.
TEMPERATURES WILL BE ON THE COOL SIDE ACROSS THE INTERIOR FOR THIS
TIME OF YEAR THROUGH MID WEEK WITH THE UPPER LEVEL TROUGH
APPROACHING AND SETTLING OVER THE WEST COAST. TEMPERATURES THEN LOOK
TO WARM SLIGHTLY THROUGH THE END OF THE WEEK. STP

&&

.AVIATION...MARINE STRATUS HAS DEVELOPED ALONG THE COAST AGAIN
TONIGHT. BASES CONTINUE TO BE JUST UNDER 1000 FEET. THIS WILL LEAD
TO A BURNOFF VERY CLOSE TO THE SAME TIME AS SUNDAY. WE HAVE ALSO
BEEN SEEING A SMOKE LAYER AROUND 4K FEET OVER KCEC AND SOUTH ALONG
THE COAST FROM THE FIRES OVER SOUTHWEST OREGON. SOME PATCHY FOG WILL
ALSO DEVELOP IN FOG PRONE AREAS ALONG THE COAST. EXPECT THE IFR
CONDITIONS AT THE COASTAL SIGHTS TO HOLD ON TO EARLY AFTERNOON
BEFORE BREAKING UP. INLAND AIRFIELDS SHALL REMAIN GENERALLY CLEAR
WITH THE EXCEPTION OF KUKI WHICH WILL LIKELY SEE SOME MARINE AIR AND
ASSOCIATED FOG AND STRATUS BRINGING IFR CONDITIONS EARLY THIS
MORNING. MKN

&&

.MARINE...SEAS WERE STILL RUNNING HIGH AND AT OR ABOVE ADVISORY
CRITERIA EARLY THIS MORNING. GOOD NEWS IS THAT THE STRONG NLY
WINDS AND LARGE SHORT PERIOD SEAS WILL SUBSIDE TODAY. IT WILL
STILL BE BORDERLINE FOR AN ADVISORY EITHER FOR WINDS AND/OR SEAS
AFTER 9AM. IT GETS EVEN BETTER ON TUE...WITH NLY WINDS AND SEAS
SUBSIDING MUCH MORE SUBSTANTIALLY AS HIGH PRESSURE OVER THE NE PAC
WEAKENS AND THERMAL LOW PRESSURE OVER THE INTERIOR SHIFTS EASTWARD.
FOR THE REMAINDER OF THE FORECAST...NUMERICAL MODELS WERE IN GOOD
AGREEMENT WITH MAINTAINING RELATIVELY LIGHT WINDS THROUGHOUT MOST
OF THE FORECAST AREA THROUGH FRI. SEAS LOOK TO REMAIN RELATIVELY LOW
BUT WILL PROBABLY BE ROUGH AND SHORT PERIOD DOMINANT.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 9 AM PDT THIS MORNING PZZ450-455.

     GALE WARNING UNTIL 9 AM PDT THIS MORNING PZZ470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Jul 29, 4:41 AM PDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
441 AM PDT MON JUL 29 2013

CAZ003-301145-
NORTH COAST INTERIOR-
441 AM PDT MON JUL 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE MOUNTAINS NEAR THE
OREGON BORDER THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-002-004-076-301145-
REDWOOD COAST-MENDOCINO COAST-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
441 AM PDT MON JUL 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.